MAUDE Adverse Event Report: BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Model Number 381123
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2 bd angiocath¿ iv catheters' needles were difficult to retract during use.The following information was provided by the initial reporter, translated from chinese to english: "it is difficult to withdraw the needle core during use.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: (b)(6) 2021.H.6.Investigation: bd received a 22 gauge angiocath unit from lot 7300969 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed no physical/mechanical damage to the device that could have caused or contributed to the reported defect.However, during an attempt to retract the needles it failed to retract properly.Based off the visual inspection and testing the engineer was able to verify the reported defect.It was determined that this was a manufacturing defect that was caused by a bend in the needle preventing the device from retracting completely.The defect originating during the manufacturing process and maintenance had to be performed on the manufacturing machine.

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12021722
Report Number9610048-2021-00096
Device Sequence Number17245330
Product Code FOZ
UDI-Device Identifier30382903811237
UDI-Public30382903811237
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Model Number381123
Device Catalogue Number381123
Device Lot Number7300969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1